Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Frequent urination, prostatitis - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   hello doctor
Doctor :   hi xxxxxx
Doctor :   how can i help you now/
User :   well i have been facing the prob
Doctor :   yes
User :   of frequent urination
User :   for few days now
User :   and it occurs inconsistently but now it is occuring a bit more
User :   and i also have some discomfort in my penis
User :   i was recommended by my doctor to take
User :   pyridium- do u know if it helps in stopping the urgency
Doctor :   ok
Doctor :   have you confirmed with your doctor regarding whether it is prostatitis or posthitis?
User :   and discomfort in penis?
User :   yea he said it is prostatitis which is what he thinks it is
User :   and i hve used cipro for 10 days now
Doctor :   ok
Doctor :   yes
User :   thr is some discomfort in my penis along with urge 2 urinate
User :   i dunno what could be the reason
Doctor :   the increased frequency of urination is due to infection
User :   UTI?
Doctor :   there is some long standing infection by the looks of it
User :   but i actually have had 3 urine tests and everythin was fine
Doctor :   yes
Doctor :   ok
User :   y doesnt it show up in urine test then?
User :   could it b cystititis
User :   ?
Doctor :   sometimes there may be negative findings in the urine test
Doctor :   have you undergone URINE CULTURE?
Doctor :   was it positive?
User :   i see but isnt it weird 2 show negativity in all 3
User :   what is urine culture doctor?
Doctor :   it could be due to the antibiotics you are using
Doctor :   thats also a urine test
User :   im just on cipro now
User :   oh ok
Doctor :   it takes 2-3 days to get a report
Doctor :   i suggest that you continue with Pyridium
User :   i see, all my blood tests and urinanalysis were fine
User :   ok, i jus started pyridium now
Doctor :   as it gives good relief in cases like yours where there is irritation
User :   but i was told by the pharmacist that it doesnt
User :   help the males in terms of frequency
Doctor :   take the Urine Culture test
Doctor :   pyridium reduces the irritation which causes increased frequency
User :   oh i see....
Doctor :   continue taking that
User :   and should i take
User :   the advil too
Doctor :   and keep frequently visiting your urologist
User :   for some discomfort/pain in penis
User :   yea im goin 2 him on monday... this shud be somethin serious right?
Doctor :   no it is just a chronic case of UTI
Doctor :   which needs constant medication
User :   and does chronic case of UTI also include some pain and irritation in penis?
User :   i see...
Doctor :   if you take good care it can be controlled
Doctor :   yes it could
User :   i see....
User :   its kind of gettin annoyin
Doctor :   i suggest that you drink plenty of fluids, keep good hygiene by cleaning the penis as i told you before
User :   for a month i hve been havin all these problems
Doctor :   yes
User :   yea i have been doin that
Doctor :   you just have to be patient
User :   and the retraction has certainly been better now
Doctor :   and have protected sex always
User :   im applying lotrisone
Doctor :   ok
User :   yea i will, i am still a virgin
User :   i was on doxycycline
User :   before cipro
Doctor :   ok
Doctor :   maintain good hygiene
User :   is it possible that
User :   cipro is giving frequent urination?
Doctor :   no it is not due to the antibiotic
User :   and 1 more thing could this be a sign of IC?
Doctor :   it is due to the infection inside
Doctor :   IC?
Doctor :   i didnt get you
User :   interstital cystitis?
Doctor :   it is an infection of the UTI by what you have told us till now. Whether it is cystitis or prostatis is hard to tell without examining you
User :   i see..
Doctor :   i suggest that you keep warm to hot pads on your lower abdomen
User :   the urologist examined my penis
User :   and he said everything looks fine too
Doctor :   to get relief from pain and frequent urination
User :   so its weird.. ok ill do so
Doctor :   was a per rectal exam done?
User :   no
User :   it wasnt
Doctor :   ok
User :   he just thought on the basis of cases he gets
User :   he felt that every1 mostly my age
User :   who complains abt this
User :   normally has prostatitis
Doctor :   ok
Doctor :   Please fill the feedback form say done when done
User :   wht r the symptoms
User :   of cystitis?
Doctor :   there is a condition called non-bacterial prostatitis
Doctor :   which gives negative urine tests
User :   ok
User :   and does cipro help with non-bacterial?
Doctor :   but it is actually seen in older patients/ middle aged
Doctor :   it prevents any secondary infection
User :   ok
Doctor :   on top of the nonbacterial prostatitis and prevents from worsening it
User :   what would be my best bet at this stage?
User :   with all these things goin on.. what will i have 2 do?
Doctor :   just continue urologist's advice
Doctor :   it will resolve gradually
User :   ok i will...
User :   ok and
User :   should i take
User :   advil/ibuprofen too
User :   to help with pain/discomfort in penis?
Doctor :   yes
User :   ok... so all 3 r fine to be taken together rite
Doctor :   just go along with your urologist's advice as best as you can
User :   i.e. cipro/pyridim and advil
Doctor :   and be patient
Doctor :   as these things take time to resolve
User :   ok i will be, ill let u know on monday regarding what he sai
User :   said*
User :   all 3 r fine to be taken together rite -cipro/ibuprofen and pyridium?
Doctor :   yes
User :   ok thanks
Doctor :   Have you filled the feedback form which I have sent?
User :   appreciate it.. have a great day (yes i have)
Doctor :   Thanks for consulting Health care magic. Bye for now. Please refer your friends to our service

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor